Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2009, 3:28 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 3:28 AM CDT (08:28 UTC)
- Expired
- Mar 27, 2009, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:12 AM CDT | TSTM WND GST 86 | 2 Nnw Robertsdale, AL | |
| Mar 27, 4:15 AM CDT | TSTM WND DMG | Robertsdale, AL | PUBLIC REPORTED DAMAGE TO A FENCE AND HOUSE IN ROBERTSDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:48 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 270828
SVRMOB
ALC003-097-FLC033-270915-
/O.NEW.KMOB.SV.W.0044.090327T0828Z-090327T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
328 AM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
BALDWIN COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BAY MINETTE...
SOUTHEASTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...DOWNTOWN MOBILE...DAUPHIN ISLAND...
* UNTIL 415 AM CDT
* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM
SARALAND TO DAUPHIN ISLAND...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF DOWNTOWN MOBILE TO DAUPHIN ISLAND...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARK CITY...JACKSON OAK...HURRICANE AND CARPENTER BY 335 AM CDT...
I65 AND AL 59...I65 AND AL 225...WHITEHOUSE FORKS AND SPANISH FORT
BY 340 AM CDT...
I65 AND AL 287 AND TURKEY BRANCH BY 345 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3025 8820 3027 8813 3033 8815 3032 8819
3091 8808 3100 8771 3100 8739 3037 8747
3030 8777 3034 8782 3026 8795 3035 8783
3042 8792 3064 8793 3067 8800 3065 8805
3058 8808 3031 8813 3025 8806
TIME...MOT...LOC 0828Z 253DEG 45KT 3085 8799 3033 8808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:16 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 27, 2:16 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
216 AM CDT FRI MAR 27 2009
.UPDATE...UPDATED THE ZONE PRODUCT TO INCLUDE WEATHER WATCH 74...IN
EFFECT THROUGH 8 AM CDT. REGULARLY SCHEDULED DISCUSSION FORTHCOMING
SHORTLY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 65 72 45 / 100 90 80 10
PENSACOLA 76 66 72 49 / 100 90 90 10
DESTIN 74 68 71 50 / 90 80 90 20
EVERGREEN 74 64 73 45 / 100 90 90 10
WAYNESBORO 76 62 67 41 / 100 90 70 10
CAMDEN 74 64 71 45 / 100 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 26, 2:00 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT THU MAR 26 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 200 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TODAY AND TONIGHT. SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH EARLY SATURDAY AS A FRONT BECOMES STATIONARY OVER THE AREA AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE EASTWARD ALONG IT. ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED AGAIN LATE TONIGHT INTO FRIDAY AS A SERIES OF SURFACE LOW PRESSURE SYSTEMS PERIODICALLY MOVE FROM WEST TO EAST THROUGHOUT THE REGION. TOTAL RAINFALL ACCUMULATIONS COULD BE UP TO 8 INCHES OVER SOME LOCALES. MOST AREAS ARE EXPECTED TO RECEIVE AT LEAST THREE INCHES ENDING SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE ALL POSSIBLE TONIGHT. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY...AND A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS WILL PREVAIL ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. ANOTHER ROUND OF HEAVY RAINFALL AND POTENTIALLY AN EVEN GREATER THREAT OF SEVERE THUNDERSTORMS IS EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING AS A COLD FRONT MOVE ACROSS THE REGION. ALL MODES OF SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM. OUR LATEST FORECAST IS FOR CONTINUED TOTAL RAINFALL ACCUMULATIONS OF 4 TO 8 INCHES ENDING SATURDAY. ISOLATED AREAS MAY RECEIVE EVEN MORE RAINFALL. DUE TO THE LONG DURATION OF FORECAST HEAVY PRECIPITATION ACROSS THE AREA...FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS WILL BE POSSIBLE THROUGH THE WEEK. SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED LEVELS AND THIS RAINFALL WILL LIKELY CAUSE MANY RIVERS ACROSS THE AREA TO GO ABOVE FLOOD STAGE BY SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING. A MODERATE TO OCCASIONAL STRONG SOUTHERLY WIND WILL CONTINUE...ALONG WITH SEAS OF 6 TO 9 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING...SEVERE THUNDERSTORMS AND TORNADOES. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Mar 26, 10:27 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TORNADO 1 E APPLETON 31.22N 87.11W
03/26/2009 ESCAMBIA AL NWS STORM SURVEY
EF1 TORNADO DESTROYED A SMALL BARN...CAUSED MINOR DAMAGE
TO SEVERAL HOMES AND OUTBUILDINGS...AND SNAPPED NUMEROUS
LARGE PINES.
0800 AM TSTM WND GST 1 NE ONYCHA 31.22N 86.27W
03/26/2009 E90 MPH COVINGTON AL NWS STORM SURVEY
TWO MOBILE HOMES DESTROYED AND SEVERAL OTHER STRUCTURES
DAMAGED...INCLUDING HOMES AND METAL BUILDINGS.
&&
JOHNPLocal storm report, Mar 27, 3:24 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD CITRONELLE 31.09N 88.24W
03/27/2009 MOBILE AL LAW ENFORCEMENT
CITRONELLE POLICE REPORTED MANY ROADS ARE FLOODED.
0253 AM FLASH FLOOD MCINTOSH 31.27N 88.03W
03/27/2009 WASHINGTON AL LAW ENFORCEMENT
SOME ROADS REPORTED FLOODED IN MCINTOSH.
0302 AM FLASH FLOOD WIGGINS 30.86N 89.14W
03/27/2009 STONE MS LAW ENFORCEMENT
STONE COUNTY SHERIFFS OFFICE REPORTED WIDESPREAD STREET
FLOODING IN WIGGINS AND ACROSS THE COUNTY.
0315 AM FLASH FLOOD 4 S LEAKESVILLE 31.10N 88.56W
03/27/2009 GREENE MS LAW ENFORCEMENT
WATER COVERS THE ROADWAY ON VERNAL RIVER ROAD AT SANDY
CREEK BRIDGE.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:46 PM CDT | Areal Flood Warning | MOB | Clarke, Mobile, Washington | 6 hr |
| Mar 26, 10:57 PM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 1:07 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 4 hr |
| Mar 27, 2:47 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Mar 27, 3:12 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 108 min |
| Mar 27, 3:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 4:10 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 65 min |
| Mar 27, 4:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 4:19 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke | 116 min |
| Mar 27, 4:24 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Mar 27, 4:53 AM CDT | Tornado Warning | MOB | Escambia | 27 min |
| Mar 27, 4:54 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 36 min |
| Mar 27, 5:09 AM CDT | Special Marine Warning | MOB | 111 min | |
| Mar 27, 5:17 AM CDT | Tornado Warning | MOB | Conecuh, Covington, Escambia | 33 min |
| Mar 27, 5:46 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 59 min |
| Mar 27, 5:49 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 41 min |
| Mar 27, 5:56 AM CDT | Tornado Warning | MOB | Covington | 49 min |
| Mar 27, 6:53 AM CDT | Special Marine Warning | MOB | 112 min | |
| Mar 27, 9:05 AM CDT | Special Marine Warning | MOB | 115 min | |
| Mar 27, 10:09 AM CDT | River Flood Warning | MOB | Mobile | 47 hr |
| Mar 27, 10:12 AM CDT | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 7 days |
| Mar 27, 11:09 AM CDT | Special Marine Warning | MOB | 111 min | |
| Mar 27, 12:59 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Mar 27, 2:44 PM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| Mar 27, 3:44 PM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 27, 5:13 PM CDT | Special Marine Warning | MOB | 62 min | |
| Mar 27, 5:39 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 51 min |
| Mar 27, 6:16 AM CDT | Tornado Warning | MOB | Okaloosa | 14 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.